Alert archive / Nebraska / Tornado Warnings in 2008
Tornado Warning 75, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 18, 2008, 3:29 PM MDT for Dundy County, Nebraska; Yuma County, Colorado; Cheyenne County, Kansas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2008, 3:29 PM MDT (21:29 UTC)
- Expired
- Jun 18, 2008, 4:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
Counties Yuma County, CO, Cheyenne County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 66 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:34 PM MDT | HAIL 0.5 | 10 Ene Haigler, NE | HAIL COVERED THE GROUND 1 INCH DEEP. |
| Jun 18, 3:34 PM MDT | HAIL 0.75 | 10 Ene Haigler, NE | HAIL COVERED THE GROUND 1 INCH DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 12:16 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Jun 18, 3:02 PM MDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3538 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KGLD 182135 CCA
TORGLD
COC125-KSC023-NEC057-182230-
/O.NEW.KGLD.TO.W.0075.080618T2129Z-080618T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
329 PM MDT WED JUN 18 2008
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN YUMA COUNTY IN NORTHEAST COLORADO...
CHEYENNE COUNTY IN NORTHWEST KANSAS...
DUNDY COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 430 PM MDT/530 PM CDT/
* AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF MAX TO BEECHER ISLAND...OR
ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF WAUNETA TO BEECHER
ISLAND...MOVING EAST AT 20 MPH.
* TORNADO PRODUCING STORMS WILL BE NEAR...
PARKS AROUND 335 PM MDT...
BONNY RESERVOIR AROUND 345 PM MDT...
HALE AROUND 350 PM MDT...
MAX AND BENKELMAN AROUND 400 PM MDT...
MAX AROUND 405 PM MDT...
ST. FRANCIS AROUND 525 PM CDT...
A TORNADO WARNING MEANS THAT A TORNADO HAS BEEN OBSERVED OR INDICATED
BY RADAR. IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A
SMALL INTERIOR ROOM ON THE LOWEST FLOOR AND COVER UP.
LAT...LON 4001 10133 4000 10141 3964 10140 3956 10144 3957 10244
4011 10203 4036 10177 4034 10133
TIME...MOT...LOC 2129Z 288DEG 17KT 4027 10138 3983 10217
$$2 follow-up statements
000 WWUS53 KGLD 182158 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 358 PM MDT WED JUN 18 2008 NEC057-182208- /O.CAN.KGLD.TO.W.0075.000000T0000Z-080618T2230Z/ DUNDY NE- 358 PM MDT WED JUN 18 2008 ...THE TORNADO WARNING FOR DUNDY COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. LAT...LON 4000 10190 4000 10142 3978 10141 3978 10167 TIME...MOT...LOC 2158Z 288DEG 17KT 3994 10170 $$ KSC023-182230- /O.CON.KGLD.TO.W.0075.000000T0000Z-080618T2230Z/ CHEYENNE KS- 458 PM CDT WED JUN 18 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHEASTERN CHEYENNE COUNTY... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER NORTH CENTRAL CHEYENNE COUNTY...OR 6 MILES SOUTH OF PARKS...MOVING EAST AT 20 MPH. THE TORNADO WILL BE NEAR... RURAL NORTHERN CHEYENNE COUNTY AROUND 510 PM CDT... RURAL NORTHEASTERN CHEYENNE COUNTY AROUND 530 PM CDT... QUARTER SIZED HAIL IS ALSO POSSIBLE WITH THIS THUNDERSTORM. A TORNADO WARNING BASED ON DOPPLER RADAR MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND GET TO THE LOWEST LEVEL OF THE BUILDING AWAY FROM WINDOWS. LAT...LON 4000 10190 4000 10142 3978 10141 3978 10167 TIME...MOT...LOC 2158Z 288DEG 17KT 3994 10170 $$
000 WWUS53 KGLD 182226 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 426 PM MDT WED JUN 18 2008 KSC023-182236- /O.EXP.KGLD.TO.W.0075.000000T0000Z-080618T2230Z/ CHEYENNE KS- 526 PM CDT WED JUN 18 2008 ...THE TORNADO WARNING FOR NORTHEASTERN CHEYENNE COUNTY WILL EXPIRE AT 430 PM MDT...530 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARS CAPABLE OF PRODUCING TORNADOES OR OTHER SEVERE WEATHER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. LAT...LON 4000 10190 4000 10142 3978 10141 3978 10167 TIME...MOT...LOC 2226Z 288DEG 17KT 3990 10154 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 18, 2:27 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 18, 2:27 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 227 PM MDT WED JUN 18 2008 .DISCUSSION...THE RIDGE AXIS WILL BE LOCATED JUST WEST OF THE ROCKIES AT THE START OF THIS FORECAST WITH VERY LITTLE CHANGE OTHER THAN A SLIGHT EAST MOVEMENT BY SATURDAY. SURFACE LOW PRESSURE WILL CONTINUE OVER THE ROCKIES WITH HIGH PRESSURE TO THE EAST. FORECAST CONCERNS CENTER AROUND POPS. FOR TONIGHT...THE SHORTWAVE NEAR SOUTHEAST IDAHO WILL BE COMING DOWN THE EAST SIDE OF THE ROCKIES TONIGHT TRIGGERING THUNDERSTORMS ACROSS THE HIGH PLAINS AND NORTHWEST KANSAS. A BULLSEYE OF UPWARD VERTICAL VELOCITIES IS INDICATED OVER NORTHWEST KANSAS THIS EVENING. POPS WILL RANGE FROM CHANCE IN THE WEST TO LIKELY IN THE EAST. THERE IS A SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 02Z FOR THE WESTERN 2/3 OF THE FORECAST AND A SLIGHT RISK OUTLOOK FOR THE REMAINDER SO WILL MAKE MENTION OF THIS IN THE ZONES. INVERTED V SOUNDINGS INDICATE A THREAT FOR DAMAGING WINDS AS WELL AS LARGE HAIL. LATER TONIGHT THERE IS A CHANCE FOR SOME PATCHY FOG OVER THE SOUTHWEST 1/2 OF THE FORECAST AREA. THURSDAY/THURSDAY NIGHT...MORE SHORTWAVE ENERGY IS PROGGED TO MOVE SOUTHEAST INTO NORTHWEST KANSAS DURING THE AFTERNOON AND EVENING. MOISTURE AND LIFT WILL BE AVAILABLE BUT IT DOES NOT LOOK AS FAVORABLE AS TONIGHT SO WILL GO WITH CHANCE POPS. ACTIVITY SLIDE SOUTHEAST DURING THE EVENING SO THAT AFTER 06Z CHANCE POPS WILL EXIST OVER THE FAR SOUTHERN ZONES WITH SLIGHT CHANCE POPS NORTH. DYNAMICS FOR FRIDAY ARE FOCUSED OVER WESTERN ZONES DURING THE AFTERNOON AS ANOTHER SHORTWAVE COMES ACROSS. FORCING IS NOT THAT IMPRESSIVE IN THE AFTERNOON BUT STORMS SHOULD DEVELOP ON THE DRYLINE OVER THE HIGHER TERRAIN COLORADO AND MOVE SOUTHEAST. THE BEST CHANCE SHOULD OCCUR OVER THE NORTHWEST PORTION OF THE FORECAST AREA DURING THE EVENING WHERE THERE WILL BE CHANCE POPS AND SLIGHT CHANCE POPS ELSEWHERE. SUBSIDENCE FOLLOWS AFTER 06Z SAT WITH NIL POPS. SATURDAY/SATURDAY NIGHT...DYNAMICS ARE SKETCHY AT BEST THIS FAR OUT BUT CANNOT RULE OUT AT LEAST A SLIGHT CHANCE OVER EASTERN COLORADO SATURDAY AFTERNOON AND THEN STORMS MOVING INTO KANSAS/NEBRASKA ZONES IN THE EVENING. SUBSIDENCE SHOULD FOLLOW AFTER 06Z SUNDAY. 850MB TEMPERATURES COOL A FEW DEGREES THURSDAY AND THEN WARM TO NEAR 30 BY SATURDAY. FOLLOWED THE COOLER MET GUIDANCE WITH PRECIPITATION IN MIND. MAX TEMPERATURES WILL WARM FROM THE LOWER 80S ON THURSDAY TO 90 ON SATURDAY. MIN TEMPERATURES WILL RANGE FROM THE UPPER 50S/LOWER 60S. IN THE EXTENDED...A LARGE RIDGE WILL BE OVER THE PLAINS THROUGH THIS PERIOD. SURFACE HIGH PRESSURE WILL BE OVER THE AREA ON SUNDAY AND FOLLOWED BY A TROUGH IN EASTERN COLORADO WHICH WILL PERSIST THROUGH WEDNESDAY. THE GFS/ECMWF BRING A SHORTWAVE THROUGH THE RIDGE ON SUNDAY BUT H7 TEMPERATURES SHOULD BE TOO WARM FOR CONVECTION SO WILL GO WITH NIL POPS. VERY WARM H7 TEMPERATURES CONTINUE FROM SUNDAY THROUGH WEDNESDAY SO WILL KEEP THE ENTIRE PERIOD DRY. 850MB TEMPERATURES CONTINUE TO WARM UP FROM THE UPPER 20S TO THE LOWER 30S. CONSEQUENTLY MAX TEMPERATURES SHOULD RISE INTO THE LOWER 90S. MIN TEMPERATURES WILL BE ABOVE NORMAL BY SEVERAL DEGREES WITH READINGS IN THE LOWER/MID 60S. FS && .AVIATION... 1135 AM MDT WED JUN 18 2008 FOR THE 18Z TAF...GENERALLY CLEAR SKIES OVER BOTH TERMINALS CURRENTLY WITH CU FIELD STARTING TO DEEPEN OVER THE FRONT RANGE SPREADING EASTWARD INTO NORTHEAST COLORADO. A FEW WEAK SHOWERS WERE NOTED ON RADAR OVER EASTERN COLORADO BUT TRENDS WOULD INDICATE A GRADUAL DISSIPATION BEFORE THEY REACH KGLD. AM ANTICIPATING WIDESPREAD DEVELOPMENT OF DEEP MOIST CONVECTION BY LATE AFTERNOON WHICH SHOULD IMPACT BOTH KGLD AND KMCK BY AROUND 22Z...PERHAPS A LITTLE LATER. NAM BUFKIT PROFILES INDICATE DEVELOPMENT OF LOW STRATUS/FOG AT KGLD BY AROUND 08Z. THIS IS SUPPORTED BY THE 12Z/18 RUC13 AND HAVE THUS INSERTED MVFR CIGS/VIS. APPEARS VERY SIMILAR TO THIS MORNINGS SETUP WHICH YIELDED VLIFR CONDITIONS AT KGLD FOR A FEW HOURS BUT NOT READY TO GO THAT EXTREME THIS FAR OUT. PLENTY OF TIME TO ADJUST AS NEEDED. FOG SIGNAL MUCH WEAKER FOR KMCK BUT LOW STRATUS APPEARS LIKELY AS PRECIP DEPARTS AND WEAK SUBSIDENCE INVERSION SETS UP. BOTH TERMINALS SHOULD SEE A RETURN TO VFR CONDITIONS BY AROUND 15Z THURSDAY. FOLTZ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && WFO GOODLAND
Hazardous weather outlook, Jun 18, 10:31 AM MDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1031 AM MDT WED JUN 18 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1031 AM MDT WED JUN 18 2008 /1131 AM CDT WED JUN 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE REGION THIS AFTERNOON AS WARM SURFACE TEMPERATURES...ABUNDANT LOW LEVEL MOISTURE AND AN APPROACHING UPPER LEVEL STORM SYSTEM WILL COMBINE TO CREATE AN UNSTABLE ATMOSPHERE. WHILE LARGE HAIL AND DAMAGE WINDS WILL BE THE PRIMARY THREAT...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STAGNATED UPPER LEVEL PATTERN WILL LEAD TO THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS EACH DAY THROUGH SATURDAY. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS THE POTENTIAL FOR THUNDERSTORMS TO MOVE OVER THE SAME AREAS EACH DAY. IF THIS OCCURS...FLOODING MAY ALSO BECOME A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. FOLTZ
In the hours before
Special weather statement, Jun 18, 12:52 PM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1252 PM MDT WED JUN 18 2008 COZ091-181915- KIT CARSON COUNTY- 1252 PM MDT WED JUN 18 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 1250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 12 MILES NORTH OF FLAGLER...AND MOVING EAST AT 43 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. FOLTZ
Special weather statement, Jun 18, 1:32 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 132 PM MDT WED JUN 18 2008 COZ091-092-182015- CHEYENNE COUNTY-KIT CARSON COUNTY- 132 PM MDT WED JUN 18 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF VONA...AND MOVING EAST AT 30 MPH. ANOTHER STORM WAS LOCATED 10 MILES SOUTHWEST OF FLAGLER AND WAS MOVING SOUTHEAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 157 AND 211. FOLTZ
Local storm report, Jun 18, 2:34 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
234 PM MDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 4 E VERNON 39.93N 102.24W
06/18/2008 E0.88 INCH YUMA CO CO-OP OBSERVER
&&
FOLTZLocal storm report, Jun 18, 2:39 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
239 PM MDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD 14 N SEIBERT 39.50N 102.90W
06/18/2008 KIT CARSON CO LAW ENFORCEMENT
PUBLIC REPORT OF A FUNNEL CLOUD RELAYED BY KIT CARSON
COUNTY DISPATCH
&&
FOLTZThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:51 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 54 min |
| Jun 17, 11:39 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 81 min |
| Jun 18, 2:34 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 56 min |
| Jun 18, 2:46 PM MDT | Tornado Warning | GLD | Dundy | 59 min |
| Jun 18, 3:29 PM MDT | Tornado Warning | GLD | Dundy | 61 min |
| Jun 18, 3:35 PM MDT | Tornado Warning | GLD | Hitchcock, Red Willow | 55 min |
| Jun 18, 4:41 PM MDT | Severe Thunderstorm Warning | GLD | Red Willow | 34 min |
| Jun 18, 5:07 PM MDT | Tornado Warning | GLD | Red Willow | 23 min |
| Jun 18, 2:26 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 64 min |
| Jun 18, 12:17 AM MDT | Severe Thunderstorm Warning | GLD | Graham, Sheridan | 73 min |
| Jun 18, 3:03 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 57 min |
| Jun 18, 3:53 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 36 min |
| Jun 18, 4:13 PM MDT | Tornado Warning | GLD | Decatur, Norton | 62 min |
| Jun 18, 5:13 PM MDT | Tornado Warning | GLD | Norton | 49 min |
| Jun 18, 5:39 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan | 66 min |
| Jun 18, 5:53 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 55 min |
Nearby
Tornado Warnings in Nebraska, 2008Tornado Warnings in Colorado, 2008Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.